Illinois, 2007Damaging Wind in Illinois, June 23, 2007
June 23, 2007 · NWS LSX · 1 event in 1 county or zone
An isolated severe thunderstorm caused scattered wind damage across Greenville, IL.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm caused scattered wind damage across Greenville, IL.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 23, 12:23 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 23, 12:23 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
123 PM CDT SAT JUN 23 2007
.DISCUSSION...
FRONTAL BOUNDARY HAS SLOWLY SUNK SOUTHWARD EARLY THIS MORNING...
EXTENDING FROM SFC LOW OVER NORTH CENTRAL KS...TO SOUTHWEST IOWA
THEN INTO EASTERN MO AND SOUTHERN ILLINOIS.
FOR TODAY...BEST CHANCES OF PCPN WILL STILL BE EASTERN SECTIONS...
BUT COULD SEE ISOLATED/SCATTERED ACTIVITY CWA WIDE AS THERE ARE
PLENTY OF OUTFLOW BOUNDARIES AND INSTABILITY IS EXPECTED TO INCREASE
AS THE DAY PROGRESSES...TRIGGERING STORMS. HIGH TEMPS WILL BE TRICKY
TODAY...ESPECIALLY WHERE THE RAIN FALLS. FOR NOW HAVE LOW 80S N AND
NE...AND UPPER 80S IN THE FAR SOUTHERN SECTIONS.
BY TONIGHT...FRONTAL BOUNDARY WILL HAVE SAGGED A LITTLE FURTHER
SOUTH INTO CWA...AND WILL BE FOCUSING MECHANISM FOR POSSIBLE MCS
DEVELOPMENT...WITH BEST CHANCES OVER NORTHERN MO AND CENTRAL IL
TONIGHT THROUGH SUNDAY...BEFORE TAPERING OFF SUNDAY NIGHT. SOME
CONCERN ABOUT SEVERE TRWS THROUGH THE PERIOD...BUT SHOULD BE
ISOLATED IN NATURE...AND SPC HAS ELIMINATED THE SLIGHT RISK AREA
OVER US...JUST A SEE TEXT MENTION.
BY LATE SUNDAY...SFC RIDGE TO OUR EAST TO BACKBUILD INTO REGION WITH
FRONTAL BOUNDARY WASHING OUT. WILL SEE DRY AND WARMER WEATHER FOR
MONDAY...THEN MOISTURE AND INSTABILITY...MOVES BACK IN BEGINNING ON
TUESDAY...WITH PCPN CHANCES FOR PORTIONS OF CWA TUESDAY THROUGH
THURSDAY...BUT CONFIDENCE ON EXTENDED MODEL/S HANDLING OF IT IS NOT
GREAT. SO ONLY MINOR ADJUSTMENTS MADE TO THE EXTENDED AT THIS TIME.
BYRD
&&
.AVIATION...
FOR THE 18Z TAFS...UPR LEVEL LOW WL SAG S TO SW ACRS THE AREA.
LOOKS LIKE AREA OF TSRA WL MOVE THRU STL AREA BY 20 - 21Z. ALSO
CONCERNED WITH STATUS MOVG S FROM IA INTO UIN. A REPEAT OF THIS
MONING LOOKS LIKELY. WILL ALSO LIKELY NEED SOME FOG IN STL AND
SUS DUE TO THE RAIN THIS AFTERNOON.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 23, 4:09 AM CST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
509 AM CDT SAT JUN 23 2007
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
509 AM CDT SAT JUN 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY ALONG AND NORTH OF THE
INTERSTATE 70 CORRIDOR. BY TONIGHT...THUNDERSTORMS CAN BE EXPECTED
FURTHER SOUTH AS THE FRONTAL BOUNDARY SINKS SOUTH ACROSS THE
REGION. SOME OF THESE STORMS MAY BE STRONG TO SEVERE AND MAY ALSO
PRODUCE LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE CHANCE FOR THUNDERSTORMS WILL PERSIST INTO SUNDAY...AS A
FRONTAL BOUNDARY WAVERS ACROSS THE MIDDLE MISSISSIPPI VALLEY. SOME OF
THESE STORMS MAY BE STRONG TO SEVERE AND MAY ALSO PRODUCE LOCALLY
HEAVY RAINFALL.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY
THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
BYRD
Thunderstorm Wind, Bond
- When
- June 23, 2:30 PM CST
- Where
- Bond County, Greenville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 38.880, -89.320
Thunderstorm wind gusts caused scattered damage across Greenville. Some large tree limbs and power lines were down, a couple of storage sheds were blown over, and a couple of backyard playgrounds were damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, June 23, 20071 death · 1 event
- Flash Flooding in Oklahoma, June 23, 2007$63,000 · 9 events
- Wildfire in California, June 23, 2007$75,000 · 1 event
- Lightning Strike in Missouri, June 23, 20075 injured · 1 event
- Hail and Damaging Winds in Kentucky, June 23, 2007$54,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 23, 2007$28,000 · 61 kt wind · 7 events
- Hail and Damaging Wind in Missouri, June 23, 2007$25,000 · 1 in hail · 2 events
- Hail and Damaging Wind in Indiana, June 23, 2007$16,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Kentucky, June 23, 2007$10,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Minnesota, June 23, 20071 in hail · 6 events
- Hail and Damaging Winds in Oklahoma, June 23, 2007$2,000 · 1 in hail · 5 events
- Hail and Damaging Wind in New Mexico, June 23, 20071.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45626.